Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 47, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Oct 17, 2012, 8:53 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 8:53 PM CDT (01:53 UTC)
- Expired
- Oct 18, 2012, 9:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
809 WHUS73 KLOT 180153 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 853 PM CDT WED OCT 17 2012 LMZ080-669-671-673-675-777-779-870-872-874-876-878-180800- /O.NEW.KLOT.GL.W.0047.121018T0153Z-121018T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 853 PM CDT WED OCT 17 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT THURSDAY. * WINDS...SOUTH GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT. * OCCASIONAL WAVES...UP TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-181000- /O.NEW.KLOT.GL.W.0047.121018T0153Z-121018T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 853 PM CDT WED OCT 17 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THURSDAY. * WINDS...SOUTH GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT. * OCCASIONAL WAVES...UP TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-181000- /O.CON.KLOT.SC.Y.0098.000000T0000Z-121019T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 853 PM CDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * WINDS...SOUTH TO 30 KT THROUGH EARLY OVERNIGHT...SOUTHWEST TO 30 KT THURSDAY. * SIGNIFICANT WAVES...3 TO 6 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MTF
2 follow-up statements
838 WHUS73 KLOT 180744 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 244 AM CDT THU OCT 18 2012 LMZ080-669-671-673-675-777-779-870-872-874-876-878-180845- /O.EXP.KLOT.GL.W.0047.000000T0000Z-121018T0800Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 244 AM CDT THU OCT 18 2012 ...GALE WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... $$ LMZ261-362-364-366-563-565-567-868-181400- /O.CON.KLOT.GL.W.0047.000000T0000Z-121018T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 244 AM CDT THU OCT 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...SOUTH GALES TO 35 KT. * SIGNIFICANT WAVES...6 TO 9 FT. * OCCASIONAL WAVES...UP TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-181545- /O.CON.KLOT.SC.Y.0098.000000T0000Z-121019T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 244 AM CDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO 25 KT OVERNIGHT AND TO 30 KT THURSDAY. * SIGNIFICANT WAVES...3 TO 6 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KREIN
737 WHUS73 KLOT 181415 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 915 AM CDT THU OCT 18 2012 LMZ261-362-364-366-563-565-567-868-181515- /O.CAN.KLOT.GL.W.0047.000000T0000Z-121018T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 915 AM CDT THU OCT 18 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ LMZ740>745-182215- /O.CON.KLOT.SC.Y.0098.000000T0000Z-121019T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 915 AM CDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO 25 KT THIS MORNING INCREASING TO TO 30 KT THIS AFTERNOON. A FEW 35 KT GALE FORCE GUSTS POSSIBLE DURING THE MID AND LATE AFTERNOON. * SIGNIFICANT WAVES...3 TO 6 FT...EXCEPT BUILDING TO 4 TO 7 FT ACROSS THE INDIANA NEARSHORE WATERS THIS AFTERNOON. * OCCASIONAL WAVES...TO 9 FT...EXCEPT TO 10 FT ACROSS THE INDIANA NEARSHORE WATERS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MDB
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 17, 6:52 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 17, 6:52 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
652 PM CDT WED OCT 17 2012
.DISCUSSION...
356 PM CDT
MAIN FORECAST CONCERNS REVOLVE AROUND SHOWERS/THUNDERSTORMS THIS
AFTERNOON THROUGH THE EVENING...WITH A SMALL BUT NOT ZERO CHANCE
FOR SEVERE WEATHER ACROSS THE SOUTHERN CWA LATE THIS
AFTERNOON...CENTRAL/EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA.
LATEST RADAR IMAGERY SHOWING AREA OF SHOWERS AND THUNDERSTORMS
CONTINUING TO DEVELOP ACROSS NORTHEAST ILLINOIS AND NORTHWEST
INDIANA...WITH MORE WIDESPREAD SHOWERS/THUNDERSTORMS LOCATED FROM
AREAS NEAR LA SALLE IN ILLINOIS EAST TOWARDS LOWELL IN INDIANA. AS
THIS AREA OF PRECIP CONTINUES TO LIFT NORTHEAST THIS
AFTERNOON...UPSCALE GROWTH TO THE WEST WILL REALLY GET GOING OVER
THE NEXT COUPLE HOURS. UPPER LEVEL TROUGH CURRENTLY LOCATED TO THE
WEST OF THE CWA WITH SEVERAL WAVES OF ENERGY EJECTING OUT AHEAD OF
IT...WITH SURFACE TROUGH AND ASSOCIATED COLD FRONT STRETCHING FROM
MINNESOTA SOUTH TOWARDS MISSOURI. AS THIS UPPER LEVEL
TROUGH/SURFACE TROUGH SHIFT EAST IN THE NEAR TERM...EXPECT SHOWER
AND THUNDERSTORM DEVELOPMENT TO CONTINUE ACROSS THE CWA. LATEST
RAP ANALYSIS SHOWING WEAK INSTABILITY AXIS OF UP TO 500J/KG
EXTENDING FROM NORTHEAST ILLINOIS BACK SOUTHWEST TOWARDS MISSOURI
AND ALTHOUGH THIS AXIS IS SHIFTING EAST WITH TIME...ENOUGH
INSTABILITY SHOULD STILL BE IN PLACE WITH THE APPROACH OF STRONGER
VERTICAL MOTION AND AN INCREASE IN BULK SHEAR. ANY CONVECTION
WHICH WILL DEVELOP THIS AFTERNOON IN ADVANCE OF THE EASTWARD
MOVING FRONT/LARGE SCALE LIFT WILL STILL POSE SOME SMALL
STRONG/SEVERE THREAT. DESPITE A LACK IN OVERALL INSTABILITY...THE
STRONG VERTICAL MOTION WHICH IS EXPECTED OVER THE NEXT SEVERAL
HOURS COULD HELP SUPPORT MORE ROBUST UPDRAFTS. WITH THIS IN
MIND...STILL HAVE SOME CONCERNS FOR THE OUTSIDE POSSIBILITY OF AN
ISOLATED WIND THREAT INTO THE EARLY EVENING.
AS THE FRONT CONTINUES TO PUSH EAST THIS EVENING...CURRENT UPPER
LEVEL TROUGH TO THE WEST WILL DIG SOUTHEAST TOWARDS THE CWA.
STRONG LOW/MID LEVEL FRONTOGENESIS WILL COUPLE WITH THIS STRONG
SYNOPTIC LIFT PROVIDING GOOD UPRIGHT VERTICAL MOTION. SO DESPITE A
DWINDLING TREND WITH RESPECT TO THE STRONG/SEVERE THUNDERSTORM
POTENTIAL...STRONG FORCING WILL ALLOW FOR MODERATE TO AT TIMES
HEAVY RAIN TO OCCUR ACROSS THE ENTIRE CWA TONIGHT WITH A SLIGHT
CHANCE FOR THUNDERSTORMS CONTINUING TOWARDS THE MIDNIGHT TIME
FRAME. WITH THIS UPPER LEVEL TROUGH TRANSITIONING TO MORE OF A
CLOSED SYSTEM...IT WILL SLOWLY DRIFT ACROSS THE REGION TONIGHT
WITH MAIN AXIS OF PRECIP SHIFTING EAST/NORTHEAST OF THE CWA.
ALTHOUGH WITH IT SLOWLY DRIFTING EAST ACROSS THE REGION ON
THURSDAY...ANY DRY PERIOD WILL BE REPLACED WITH SHOWERS. SEVERAL
LOBES OF ENERGY WILL SPIN AROUND THIS SYSTEM...AND WITH THIS
FORCING OCCURRING WITHIN AN ENVIRONMENT DEFINED BY STEEP LAPSE
RATES...HAVE MAINTAINED A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS
THE AREA ON THURSDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED
ON THURSDAY...THE ENVIRONMENT WILL BE CONDUCIVE FOR SUPPORTING
POSSIBLE DEVELOPMENT OF SMALL HAIL ACROSS THE AREA THURSDAY
AFTERNOON. WITH LITTLE MOVEMENT OF THIS UPPER LEVEL SYSTEM
EXPECTED ON FRIDAY...A SIMILAR SETUP CAN BE EXPECTED ONCE AGAIN.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* IFR CIGS THROUGH MUCH OF THE EVENING.
* SHRA/TSRA MOVING BACK ACROSS THE TERMINALS AFTER 01 UTC.
* TIMING OF COLD FRONTAL PASSAGE AND ASSOCIATED WIND SHIFT LATER
THIS EVENING.
KJB
//DISCUSSION...UPDATED 00Z...
THE MAIN FORECAST CONCERNS WILL BE CIGS...POTENTIAL FOR THUNDER AND
VISIBILITIES IN THE HEAVY SHOWERS AND STORMS THIS EVENING.
A VERY POTENT AUTUMN SEASON STORM SYSTEM WILL IMPACT THE REGION
THROUGH THE PERIOD AS IT SLOWLY DROPS SOUTHEAST FROM THE EASTERN
DAKOTAS TONIGHT TO NORTHERN ILLINOIS BY LATE THURSDAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE TERMINALS LATER
THIS EVENING. AHEAD OF THIS FRONT WIDELY SCT SHOWERS WILL CONTINUE
TO DEVELOP ACROSS NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA
WITHIN A WARM AIR ADVECTION REGIME. THESE SHOWERS COULD DROP THE
VISIBILITIES UNDER 3 MILES FOR PERIOD OF TIME. HOWEVER...THE MAIN
CONCERN WILL BE A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING JUST
AHEAD OF THE FRONT. THIS ACTIVITY WILL IMPACT THE TERMINALS ACROSS
NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA BETWEEN ABOUT 01 AND
03 UTC THIS EVENING...WITH SOME LINGERING SHOWERS HOLDING ON AFTER
THIS TIME.
THE CIGS WILL ALSO CONTINUE TO HOVER AROUND 1,000 FEET AGL THROUGH
MUCH OF THE EVENING...BEFORE SLOWLY IMPROVING OVERNIGHT IN THE WAKE
OF THE FRONTAL ZONE. EXPECT THE WINDS TO BECOME MORE WEST
SOUTHWESTERLY AFTER 04 UTC IN THE WAKE OF THE FRONT. THE WINDS WILL
REMAIN SOUTHWESTERLY THROUGH THE DAY ON THURSDAY...AND THEY WILL
ALSO REMAIN GUSTY UP TO 25 KT AT TIMES. THE MAIN UPPER LEVEL SYSTEM
IS EXPECTED TO MOVE ACROSS NORTHERN ILLINOIS LATER ON THURSDAY. THE
VERY COLD TEMPERATURES ALOFT LOOK TO SET UP PRIME CONDITIONS FOR SOME
SHOWERS ACROSS THE AREA DURING THE AFTERNOON AND EVENING ON
THURSDAY.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
*HIGH CONFIDENCE IN IRF CIGS IMPACTING THE TERMINALS THIS EVENING.
*MODERATE CONFIDENCE IN TIMING OF PERIODS OF SHRA/TSRA THIS
EVENING.
KJB
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
* FRIDAY...RAIN SHOWERS LIKELY. MVFR CIGS/VIS POSSIBLE.
* SATURDAY AND SUNDAY...VFR. WX NIL.
* MONDAY AND TUESDAY...CHANCE OF SHRA.
KJB
&&
.MARINE...
331 PM CDT
AN AREA OF DEEPENING LOW PRESSURE AVERAGING IS LOCATED OVER
NORTHERN MINNESOTA THIS AFTERNOON. SOUTHWEST OF THIS LOW...OVER
THE DAKOTAS...WINDS HAVE BEEN GUSTING ABOVE 50 KT. THE LOW WILL
SLIDE INTO WISCONSIN TONIGHT. A COLD FRONT TRAILING SOUTH FROM THE
LOW WILL SWEEP FROM SOUTHWEST TO NORTHEAST ACROSS LAKE MICHIGAN
TONIGHT AND EARLY TOMORROW. AHEAD OF THE FRONT TONIGHT...SOUTH TO
SOUTHEAST WINDS COULD POSSIBLY BE MUCH STRONGER THAN
FORECAST...PERHAPS OVER 40 KT...AND A GALE WARNING MAY YET BE
NEEDED FOR THE OVERNIGHT HOURS. TALLER VESSELS ARE LIKELY TO SEE
AT LEAST OCCASIONAL GALE FORCE GUSTS TONIGHT. THE UNCERTAINTY
COMES FROM THE CLOSE PROXIMITY OF THE LOW TO THE LAKE...WHICH CAN
RESULT IN LOWER WINDS...AND THE WARMTH OF THE AIR BEING LIFTED
OVER THE COOLER WATERS. IN CONTRAST...THE STRONG GUSTS OVER THE
DAKOTAS ARE IN A REGION OF COLD AIR MOVING OVER WARMER GROUND.
VERY SLOWLY THE LOW WILL THEN DRIFT EAST ACROSS LAKE MICHIGAN BY
FRIDAY AND INTO THE EASTERN GREAT LAKES BY SATURDAY AS IT WEAKENS
SLIGHTLY. MEANWHILE...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE
EAST OVER THE MISSISSIPPI VALLEY FRIDAY NIGHT AND SATURDAY. THE
RIDGE WILL CONTINUE EAST TO THE EASTERN GREAT LAKES AND OHIO
VALLEY SATURDAY NIGHT.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM THURSDAY.
&&Hazardous weather outlook, Oct 17, 4:28 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 428 PM CDT WED OCT 17 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 428 PM CDT WED OCT 17 2012 /528 PM EDT WED OCT 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...POSSIBLY PRODUCING: HEAVY DOWNPOURS. WIND GUSTS LOCALLY OVER 50 MPH. AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS EVENING...AND THEN ENDING FROM WEST TO EAST OVERNIGHT. THE CHANCE FOR GUSTY SHOWERS OR THUNDERSTORMS IS MAINLY SOUTH OF INTERSTATE 80 AND THROUGH EARLY OVERNIGHT. DISCUSSION: MOIST AIR CONTINUES TO MOVE NORTH INTO THE AREA IN ADVANCE OF A STRONG UPPER LEVEL SYSTEM AND COLD FRONT. THIS WILL CONTINUE TO LEAD TO EMBEDDED SCATTERED THUNDERSTORMS. AS A STRONG COLD FRONT MOVES EASTWARD ACROSS THE AREA DURING THE MID TO LATE EVENING...A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT...ESPECIALLY SOUTH OF INTERSTATE 80. REGARDLESS OF WHETHER OR NOT THERE ARE THUNDERSTORMS...THERE IS A CHANCE THAT THIS LINE OF HEAVIER SHOWERS COULD PRODUCE WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE BOTH THURSDAY AND FRIDAY AFTERNOONS AS AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER THE AREA. DUE TO THE FORECASTED COLD AIR ALOFT...SOME OF THE SHOWERS OR STORMS COULD PRODUCE GRAUPEL OR SMALL MUSHY HAIL. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION COULD BE NEEDED SOUTH OF INTERSTATE 80 THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-182130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 428 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY OVERNIGHT. HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS COULD RESULT IN WIND GUSTS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE BOTH THURSDAY AND FRIDAY AFTERNOON AND SOME COULD EVEN PRODUCE GRAUPEL OR SMALL HAIL. THERE IS ALSO A CHANCE OF WATERSPOUTS THURSDAY NIGHT AND FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 428 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. OCCASIONAL SOUTHERLY GALE FORCE GUSTS ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY OVERNIGHT...WITH A CHANCE OF WIND GUSTS OVER 35 KNOTS WITH ANY HEAVIER SHOWERS OR THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE BOTH THURSDAY AND FRIDAY AFTERNOON AND SOME COULD EVEN PRODUCE GRAUPEL OR SMALL HAIL MAINLY FOR THE SOUTHERN THIRD OF LAKE MICHIGAN. WATERSPOUTS ARE ALSO POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI/MTF
In the hours before
Special weather statement, Oct 17, 8:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
830 PM CDT WED OCT 17 2012
ILZ020>023-032-033-039-180200-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-KENDALL IL-LIVINGSTON IL-
WILL IL-
830 PM CDT WED OCT 17 2012
...SPECIAL WEATHER STATEMENT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING OCCASIONAL
GUSTS TO 45 MPH...ALONG A LINE EXTENDING FROM PLANO TO DWIGHT TO 5
MILES WEST OF PAXTON...MOVING EAST AT 50 MPH.
CITIES AND TOWNS AFFECTED...
DWIGHT... CHANNAHON... GARDNER...
PAXTON... PLANO... KANKAKEE...
MORRIS... JOLIET... YORKVILLE...
OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...
JOLIET JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...
&&
LAT...LON 4146 8860 4166 8860 4172 8852 4171 8805
4144 8790 4117 8784 4048 8784 4048 8793
4040 8793 4040 8834
TIME...MOT...LOC 0127Z 256DEG 46KT 4164 8855 4042 8824
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:30 PM CDT | Special Weather Statement | LOT | Ford, Grundy, Kankakee, Kendall, Will | 30 min |
| Oct 17, 9:41 PM CDT | Special Marine Warning | LOT | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.